Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Mar 18, 2021, 2:07 PM EDT for Claiborne County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2021, 2:07 PM EDT (18:07 UTC)
- Expired
- Mar 18, 2021, 2:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
County Claiborne County, TN
The radar
The Knoxville radar (KMRX), 54 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
965
WWUS84 KMRX 181807
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
207 PM EDT Thu Mar 18 2021
TNZ013-014-181830-
Claiborne TN-Campbell TN-
207 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE AND
NORTHEASTERN CAMPBELL COUNTIES UNTIL 230 PM EDT...
At 207 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fonde, or 7 miles west of Middlesboro, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Harrogate, White Oak, Cumberland Gap and Clairfield.
LAT...LON 3660 8355 3643 8398 3659 8407 3658 8369
3660 8367
TIME...MOT...LOC 1807Z 232DEG 29KT 3658 8386
$$
DHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Mar 18, 1:55 PM EDT, 12 minutes earlier.
Area forecast discussion, Mar 18, 1:55 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
155 PM EDT Thu Mar 18 2021
.UPDATE...
FOR 18Z AVIATION.
&&
.DISCUSSION...
The clearing line is now moving into the Plateau counties as the
morning convection continues to move off to the N and E. Adjusted
sky grids to reflect periods of sunshine moving from W to E
through early afternoon. This clearing will potentially allow for
some redevelopment of convection along and immediately ahead of
the cold front currently approaching the Plateau. SPC mesoanalysis
shows that surface based CAPE has increased to 500-1000 J/Kg west
of the Plateau, and this is expected to spread into our region the
rest of the morning into the early afternoon. CAMS are not excited
about redevelopment, but the clearing and building surface based
instability and convergence along the cold front should generate a
broken/scattered line of convection that will propagate E early
this afternoon. A line of cumulus clouds currently W of the
Plateau may be the first sign of development. As the closed mid
level low approaches, mid-level lapse rates will steepen to 7 to 8
C/Km by early afternoon with WBZ heights lowering to 5-6 thousand
ft and hail CAPES of 300-400 J/Kg. This combined with very strong
deep layer shear of 60-80 kts to sustain updrafts will support a
few cells capable of severe hail (quarter sized). Low-level shear
and helicity dramatically decreases over the next few hours with a
unidirectional shear profile, so not expecting tornadoes, but
melting hail, dry mid-levels, and the strong unidirectional deep
layer shear profile will support pockets of damaging winds. Behind
the cold front, scattered showers and embedded low-topped
convection will continue to form from late afternoon into the
evening as the cold air continues to deepen aloft further lowering
WBZ heights and steepening lapse rates, so scattered pea sized
hail will continue into the evening. Finally, well mixed soundings
this afternoon will mix some of the strong wind field down to the
surface, so increased southwesterly wind gusts across much of the
central and southern valley to 25-30 kts in the 17-22Z timeframe.
Garuckas
&&
.AVIATION...
18Z TAF DISCUSSION.
Upper level cold core low pressure center should come rolling
through this evening. Along with the low, it should bring the
cloud cover associated with it, so what clearing there is this
afternoon will get filled in by clouds again west to east, this
afternoon or this evening. Once ceilings move in they will
probably continue through the end of the forecast period. In our
NE forecast area, there should be a good chance of showers in the
KTRI area this evening and into the early morning hours Friday,
but lesser chances farther south. As surface low and cold front
push through the area, winds will be veering overnight as well.
GM
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...High Wind Warning until 2 PM EDT this afternoon for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...NONE.
&&Hazardous weather outlook, Mar 18, 3:13 AM EDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 313 AM EDT Thu Mar 18 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190715- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 313 AM EDT Thu Mar 18 2021 /213 AM CDT Thu Mar 18 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Isolated showers and thunderstorms are expected to develop over the area during the morning into the early afternoon. A few of these storms may be strong, with marginally severe winds and small hail the primary threats. In addition, rain will be heavy at times and flooding will be possible across the southern Plateau into southeast Tennessee and southwest North Carolina. Strong winds will continue across portions of the higher elevations and foothills of the East Tennessee mountains this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today.
In the hours before
Special weather statement, Mar 18, 12:59 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Morristown TN
1259 PM EDT Thu Mar 18 2021
TNZ012>014-181745-
Claiborne TN-Scott TN-Campbell TN-
1259 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE...CAMPBELL
AND SOUTHEASTERN SCOTT COUNTIES UNTIL 145 PM EDT...
At 1259 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Huntsville, or 14 miles northeast of Wartburg,
moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Follette, Jacksboro, Jellico, Caryville, Elk Valley, Smokey
Junction, Cove Lake State Park, Indian Mountain State Park,
Clairfield and Fincastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3659 8395 3647 8381 3622 8430 3621 8433
3622 8437 3618 8440 3628 8449 3659 8415
TIME...MOT...LOC 1659Z 229DEG 30KT 3625 8440
DHSpecial weather statement, Mar 18, 1:13 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Morristown TN
113 PM EDT Thu Mar 18 2021
TNZ013-035-036-067-181800-
Anderson TN-Roane TN-Campbell TN-Morgan TN-
113 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...ANDERSON...
SOUTHWESTERN CAMPBELL AND NORTH CENTRAL ROANE COUNTIES UNTIL 200 PM
EDT...
At 112 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Midtown, or 8 miles south of Wartburg, moving
northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clinton, La Follette, Oliver Springs, Jacksboro, Harriman, Caryville,
Rocky Top, Norris, Oakdale and Norris Dam State Park.
LAT...LON 3637 8416 3616 8398 3614 8401 3590 8460
3600 8467 3616 8444 3617 8440 3620 8439
TIME...MOT...LOC 1712Z 234DEG 30KT 3599 8455
DHSpecial weather statement, Mar 18, 1:19 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Morristown TN
119 PM EDT Thu Mar 18 2021
TNZ040-042-044-181800-
Washington TN-Northwest Greene TN-Northwest Cocke TN-
119 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...NORTH
CENTRAL COCKE AND GREENE COUNTIES UNTIL 200 PM EDT...
At 119 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parrottsville, or 9 miles northeast of Newport, moving northeast at
35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Greeneville, Tusculum, Parrottsville, Mosheim, Baileyton, Caney
Branch, Leesburg, Chucky, Limestone and Telford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3598 8312 3608 8320 3637 8282 3636 8281
3639 8278 3638 8277 3638 8275 3640 8273
3640 8271 3642 8268 3643 8267 3625 8250
TIME...MOT...LOC 1719Z 232DEG 31KT 3607 8308
DHSpecial weather statement, Mar 18, 1:42 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Morristown TN
142 PM EDT Thu Mar 18 2021
TNZ013-036-037-181830-
Anderson TN-Union TN-Campbell TN-
142 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON...SOUTHEASTERN CAMPBELL
AND UNION COUNTIES UNTIL 230 PM EDT...
At 142 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oliver Springs, or 10 miles west of Clinton, moving northeast at 35
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clinton, Maynardville, Oliver Springs, Caryville, Rocky Top, Norris,
Norris Dam State Park, Andersonville, Rosedale and Rose Hill.
LAT...LON 3643 8392 3642 8390 3643 8389 3642 8389
3643 8386 3643 8385 3627 8371 3604 8434
3609 8438 3614 8444 3647 8394
TIME...MOT...LOC 1742Z 236DEG 31KT 3612 8431
DHSpecial weather statement, Mar 18, 1:52 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Morristown TN 152 PM EDT Thu Mar 18 2021 TNZ017-042-044-046-181845- Sullivan TN-Washington TN-Northwest Greene TN-Northwest Carter TN- 152 PM EDT Thu Mar 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SULLIVAN...WASHINGTON... NORTHEASTERN GREENE AND WEST CENTRAL CARTER COUNTIES UNTIL 245 PM EDT... At 152 PM EDT, Doppler radar was tracking a strong thunderstorm over Tusculum, or near Greeneville, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Johnson City, Kingsport, Bristol Tn, Greeneville, Elizabethton, Jonesborough, Tusculum, Central, Spurgeon and Midway. LAT...LON 3613 8282 3624 8289 3659 8235 3637 8216 TIME...MOT...LOC 1752Z 236DEG 31KT 3622 8275 DH
Special weather statement, Mar 18, 2:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
207 PM EDT Thu Mar 18 2021
TNZ013-014-181830-
Claiborne TN-Campbell TN-
207 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE AND
NORTHEASTERN CAMPBELL COUNTIES UNTIL 230 PM EDT...
At 207 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fonde, or 7 miles west of Middlesboro, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Harrogate, White Oak, Cumberland Gap and Clairfield.
LAT...LON 3660 8355 3643 8398 3659 8407 3658 8369
3660 8367
TIME...MOT...LOC 1807Z 232DEG 29KT 3658 8386
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:12 PM EDT | Areal Flood Warning | MRX | Bradley, Hamilton, Marion | 6 hr |
| Mar 18, 9:19 AM EDT | Special Weather Statement | MRX | Jefferson | 41 min |
| Mar 18, 9:30 AM EDT | Special Weather Statement | MRX | Grainger, Hancock | 45 min |
| Mar 18, 9:54 AM EDT | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 33 hr |
| Mar 18, 10:35 AM EDT | Areal Flood Advisory | MRX | Blount, Claiborne, Grainger, Hancock, Jefferson, Knox | 3 hr |
| Mar 18, 11:15 AM EDT | Special Weather Statement | MRX | Sullivan, Washington | 45 min |
| Mar 18, 11:28 AM EDT | Areal Flood Advisory | MRX | Hancock | 3 hr |
| Mar 18, 12:59 PM EDT | Special Weather Statement | MRX | Campbell | 46 min |
| Mar 18, 1:13 PM EDT | Special Weather Statement | MRX | Anderson | 47 min |
| Mar 18, 1:19 PM EDT | Special Weather Statement | MRX | Greene | 41 min |
| Mar 18, 1:42 PM EDT | Special Weather Statement | MRX | Anderson, Union | 48 min |
| Mar 18, 1:52 PM EDT | Special Weather Statement | MRX | Greene, Sullivan, Washington | 53 min |
| Mar 18, 2:12 PM EDT | Special Weather Statement | MRX | Campbell | 48 min |
| Mar 18, 2:23 PM EDT | Special Weather Statement | MRX | Claiborne | 52 min |
| Mar 18, 2:36 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock, Union | 39 min |
| Mar 18, 3:02 PM EDT | Special Weather Statement | MRX | Knox | 43 min |
| Mar 18, 3:12 PM EDT | Special Weather Statement | MRX | Union | 48 min |
| Mar 18, 3:13 PM EDT | Special Weather Statement | MRX | Hancock | 47 min |
| Mar 18, 3:19 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 41 min |
| Mar 18, 4:02 PM EDT | Special Weather Statement | MRX | Campbell | 43 min |
| Mar 18, 4:03 PM EDT | Special Weather Statement | MRX | Claiborne | 27 min |
| Mar 18, 4:14 PM EDT | Special Weather Statement | MRX | Claiborne | 46 min |
| Mar 18, 4:23 PM EDT | Special Weather Statement | MRX | Unicoi | 37 min |
| Mar 18, 4:50 PM EDT | Special Weather Statement | MRX | Carter | 25 min |
| Mar 18, 5:13 PM EDT | Special Weather Statement | MRX | Jefferson | 32 min |
| Mar 18, 6:08 PM EDT | Special Weather Statement | MRX | Hawkins | 37 min |
| Mar 18, 6:41 PM EDT | Special Weather Statement | MRX | Hawkins | 34 min |
| Mar 18, 7:04 PM EDT | Special Weather Statement | MRX | Carter | 26 min |
| Mar 18, 7:40 PM EDT | Areal Flood Advisory | MRX | Greene, Hawkins | 3 hr |
| Mar 18, 7:42 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 26 min |
| Mar 18, 4:25 PM EDT | Special Weather Statement | MRX | City of Norton | 35 min |
| Mar 18, 4:40 PM EDT | Special Weather Statement | MRX | Russell | 35 min |
| Mar 18, 5:30 PM EDT | Special Weather Statement | MRX | Washington | 30 min |
| Mar 18, 5:56 PM EDT | Special Weather Statement | MRX | Washington | 34 min |
| Mar 18, 7:37 PM EDT | Special Weather Statement | MRX | Washington | 38 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.